Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 3, 2006, 10:31 AM PST for San Juan County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2006, 10:31 AM PST (18:31 UTC)
- Expired
- Nov 3, 2006, 7:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 031831 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1031 AM PST FRI NOV 3 2006 ...A FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO SOME AREAS OF WESTERN WASHINGTON TODAY. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... WAZ001-503-506-507-510-511-515-032300- /O.NEW.KSEW.WI.Y.0001.061103T1831Z-061103T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- WESTERN STRAIT OF JUAN DE FUCA- 1031 AM PST FRI NOV 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 30 MPH WITH LOCAL GUSTS TO 50 MPH TO PORTIONS OF WESTERN WASHINGTON TODAY. WINDY LOCATIONS INCLUDE THE AREAS AROUND THE ENTRANCES TO THE STRAIT OF JUAN DE FUCA...FROM NORTHERN HOOD CANAL THROUGH ADMIRALTY INLET AND WHIDBEY ISLAND...AND THE AREA AROUND THE SAN JUANS TO BELLINGHAM. THE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
1 follow-up statement
000 WWUS76 KSEW 032143 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 143 PM PST FRI NOV 3 2006 A FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO THE REGION THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXTENDED THE WIND ADVISORY UNTIL 7 PM THIS EVENING. THE WIND ADVISORY NOW ENCOMPASSES THE AREA AROUND PUGET SOUND...BUT HAS BEEN DROPPED FOR THE WESTERN PORTION OF THE STRAIT OF JUAN DE FUCA. WAZ515-032245- /O.CAN.KSEW.WI.Y.0001.000000T0000Z-061103T2300Z/ WESTERN STRAIT OF JUAN DE FUCA- 143 PM PST FRI NOV 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS IN THE WESTERN PART OF THE STRAIT OF JUAN DE FUCA WILL DIMINISH GRADUALLY THROUGH THIS EVENING. $$ WAZ508-509-040300- /O.EXB.KSEW.WI.Y.0001.000000T0000Z-061104T0300Z/ SEATTLE/BREMERTON AREA-TACOMA AREA- 143 PM PST FRI NOV 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 TO THE PUGET SOUND AREA TODAY. THE WINDS WILL PEAK IN MOST AREAS BY THE MIDDLE OF THE AFTERNOON AND WILL DIMINISH THIS EVENING. THESE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-507-510-511-040300- /O.EXT.KSEW.WI.Y.0001.000000T0000Z-061104T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- 143 PM PST FRI NOV 3 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 30 MPH WITH LOCAL GUSTS TO 50 MPH TO THE NORTH PART OF WESTERN WASHINGTON TODAY. THE WINDS WILL DIMINISH THIS EVENING. THE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 8:40 AM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 3, 8:40 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 840 AM PST FRI NOV 3 2006 .SYNOPSIS...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TODAY. THE NEXT VIGOROUS FRONTAL SYSTEM WILL ARRIVE SATURDAY AFTERNOON AND EVENING. A THIRD WILL REACH THE AREA BY SUNDAY NIGHT AND DRAG SLOWLY THROUGH THE AREA ON MONDAY. IT WILL BE WINDY AT TIMES. && .SHORT TERM...AN AREA OF 50KT H850 WINDS MOVES THROUGH WITH THE SHORT WAVE TODAY...GALES COAST THIS MORNING SPREAD TO THE EAST ENTRANCE AND ADMIRALTY INLET LATE THIS MORNING. THIS FIRST WAVE HAD SOMETHING AROUND A 997MB LOW OFF VANCOUVER ISLAND WHICH BREAKS UP AS IT CROSSES THE ISLAND SO THIS WILL BE TYPICAL MESOLOW ENHANCEMENT FOR ADMIRALTY AREA. ANOTHER WAVE PUTS A 995MB LOW INTO NORTHERN VRISL 12Z SAT (ON THE MM5NAM) AND MAINTAINS BREEZY RAINY WEATHER OVER WESTERN WA. CLOSE ON THE HEELS OF THAT IS A 1002MB LOW AIMED AT OUR COAST...AND THE MM5NAM PUTS GALES BACK INTO OUR COASTAL WATERS BY SAT AFTERNOON...MOSTLY FROM DESTRUCTION SOUTH. FROPA WITH THIS SYSTEM IS THROUGH PUGET SOUND AROUND 7PM SATURDAY EVENING AS THE LOW DEEPENS TO 998MB AND MOVES INTO SOUTHERN B.C. THE WINDS AT H850 ARE AROUND 60KTS WITH THIS WAVE. THE SYSTEM MOVING THROUGH TODAY DOES NOT SEEM TO HAVE GOOD UPPER LEVEL SUPPORT OR A STRONG JET STREAK. THE SYSTEM COMING THROUGH SATURDAY AFTERNOON LOOKS MORE INTERESTING AND SHOULD BE A WINDIER SYSTEM AT THE SURFACE. QUICK LOOK AT MM5GFS SUGGESTS THE NEXT ROUND OF SOUTHERLY GALES OVER ALL OF THE COASTAL WATERS BY 18Z SAT...AND FOR THE INLAND WATERS FROM POINT WILSON NORTH EARLY SAT AFTERNOON...THEN FROPA. MODERATE AND LOCALLY HEAVY RAIN IN THE MOUNTAINS THROUGH TONIGHT WITH THIS FIRST SYSTEM...ESPECIALLY OLYMPICS AND NORTH CASCADES. JUST LIGHT PRECIP SATURDAY MORNING...THEN HEAVY RAIN INTO THE OLYMPICS BY MIDDAY SATURDAY...WITH A 6 TO 9 HOUR PERIOD OF HEAVY RAIN DRAGGING THRU THE MOUNTAINS WITH THAT FRONTAL SYSTEM. THE RIVERS WILL BE FILLING UP THIS WEEKEND WHICH SETS THE STAGE FOR POTENTIAL FLOODING EARLY NEXT WEEK. ESF LOOKS GOOD FOR NOW. MM .LONG TERM...THE BAROCLINIC ZONE THAT SETS UP OVER THE AREA SUNDAY NIGHT AND MONDAY SHOULD GENERATE THE MOST RAIN SO FAR. THERE IS A 160KT JET AT H250 IN PLACE (POSSIBLY AS STRONG AS 180KTS INTO THE B.C. COAST 00Z TUE) AND THE GFS ALSO SHOWS A STEADY 50-70KT SWLY PLUME AT H850 MORE OR LESS POINTED AT WESTERN WA FOR 24HRS. FROPA IS MONDAY EVENING. MM && .AVIATION...RAIN AT TIMES TODAY...CEILINGS GENERALLY 5K-7K FT WITH SOME AREAS BELOW 500 FEET IN THE HEAVIER RAIN BANDS. STRONG SE SFC GRADIENTS AND 850MB FLOW WILL SUPPORT INCREASED SE WINDS THROUGHOUT AREA TODAY AND TONIGHT. WIND AT KSEA SE 9-12 KT RISING TO 12-15 KT AROUND NOON. COOK && .SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING COAST...WEST ENTRANCE...EAST ENTRANCE...AND ADMIRALTY INLET. SMALL CRAFT ADVISORY ALL OTHER WATERS EXCEPT CENTRAL STRAIT. WEATHER.GOV/SEATTLE
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.